Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 85, NWS Lake Charles, LA

May 6, 20254 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 6, 2025, 5:15 PM CDT for 4 parishes in Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2025, 5:15 PM CDT (22:15 UTC)
Expired
May 6, 2025, 5:44 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 38 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:36 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 338 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
338 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:47 PM CDT, 1 hour 28 minutes earlier. Its key messages:

  • Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
  • Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
  • Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.KEY MESSAGES...

- Significant severe weather potential through tonight with strong
  tornadoes, enhanced damaging winds, and large hail all possible.

- Significant flash flooding potential through tonight, with heavy
  rainfall and flooding lingering through Wednesday into early
  Thursday. Rainfall rates of 1 to 3 inches per hour with area
  wide average storm total rainfall amounts 3 to 8 inches, with
  some "hot spots" over 10 inches.

- Forecast rainfall amounts and higher tides along the coast may
  lead to significant river flooding for portions of the lower
  Neches, lower Sabine, lower Calcasieu basins, along with the
  Mermentau and Vermilion River basins.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025

Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.

First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.

What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.

Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.

Rain chances will continue until a secondary cold front moves down
late on Thursday.

Rua

&&

.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025

Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.

Rua

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025

Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.

Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.

Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.

Rua

&&

.MARINE...
Issued at 344 PM CDT Tue May 6 2025

Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.

A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.

Rua

&&

.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025

Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  82  63  82 /  90  50  50  60
LCH  69  80  67  82 /  80  70  70  70
LFT  70  79  67  80 /  90  80  80  80
BPT  71  82  68  84 /  70  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
     516-615-616.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
     455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Special weather statement, May 6, 3:33 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
333 PM CDT Tue May 6 2025

TXZ201-261-262-515-516-062100-
Hardin TX-Northern Orange TX-Southern Newton TX-Southern Jasper TX-
Upper Jefferson TX-
333 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFFERSON...
SOUTHEASTERN HARDIN...NORTHWESTERN ORANGE AND SOUTH CENTRAL JASPER
COUNTIES THROUGH 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaumont, moving northeast at 40 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Weiss Bluff, Gist, Beaumont, Lakeview, Evadale, Pine Forest, Rose
City, Vidor, and Lumberton.

This includes Interstate 10 in Texas between mile markers 856 and
855, and between mile markers 853 and 850.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas.

&&

LAT...LON 3038 9411 3028 9384 3010 9407 3009 9409
      3010 9413 3006 9413 3004 9416 3011 9426
TIME...MOT...LOC 2032Z 218DEG 38KT 3014 9415

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Kowalski
Special weather statement, May 6, 4:06 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
406 PM CDT Tue May 6 2025

TXZ259-260-062130-
Northern Newton TX-Northern Jasper TX-
406 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES THROUGH 430 PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Jasper, Jamestown, Farrsville, Roganville, Burkeville, Harrisburg,
Mayflower, Wiergate, and Browndell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas.

&&

LAT...LON 3108 9357 3076 9394 3085 9412 3115 9396
      3117 9381
TIME...MOT...LOC 2106Z 211DEG 26KT 3087 9398

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kowalski
Special weather statement, May 6, 4:15 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
415 PM CDT Tue May 6 2025

LAZ030-141-062145-
Beauregard LA-Northern Calcasieu LA-
415 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES THROUGH 445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm over
Starks, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
De Quincy, Starks, Fields, and Lunita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana...and southeastern Texas.

&&

LAT...LON 3059 9362 3047 9335 3021 9361 3026 9371
      3029 9371 3030 9373
TIME...MOT...LOC 2115Z 221DEG 29KT 3029 9365

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Kowalski
Local storm report, May 6, 4:53 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
453 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Hail             1 E De Quincy           30.45N 93.43W
05/06/2025  M0.70 Inch       Calcasieu          LA   Public

            Numerous reports of dime size hail in
            DeQuincy.

&&
Local storm report, May 6, 5:01 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
501 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             1 ESE De Quincy         30.45N 93.43W
05/06/2025  M1.00 Inch       Calcasieu          LA   Broadcast Media

            Photo receive of quarter size hail in
            DeQuincy.

&&
Special weather statement, May 6, 5:09 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
509 PM CDT Tue May 6 2025

LAZ030-141-062245-
Beauregard LA-Northern Calcasieu LA-
509 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BEAUREGARD PARISH
THROUGH 545 PM CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fields, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Singer, Oretta, Fields, Tulla, De Quincy, and De Ridder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southwestern
Louisiana.

&&

LAT...LON 3042 9349 3052 9362 3087 9338 3070 9313
TIME...MOT...LOC 2209Z 220DEG 28KT 3046 9358

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Kowalski

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:56 PM CDTSpecial Marine WarningLCH34 min
May 5, 7:57 PM CDTSpecial Marine WarningLCH33 min
May 5, 8:41 PM CDTSpecial Marine WarningLCH49 min
May 5, 8:45 PM CDTSpecial Marine WarningLCH45 min
May 5, 9:30 PM CDTSpecial Marine WarningLCH45 min
May 5, 9:30 PM CDTSpecial Marine WarningLCH45 min
May 5, 10:15 PM CDTSpecial Marine WarningLCH45 min
May 5, 10:23 PM CDTSpecial Marine WarningLCH52 min
May 5, 10:59 PM CDTSpecial Marine WarningLCH46 min
May 5, 11:12 PM CDTSpecial Marine WarningLCH48 min
May 5, 11:46 PM CDTSpecial Marine WarningLCH44 min
May 6, 12:06 AM CDTSpecial Marine WarningLCH24 min
May 6, 12:27 AM CDTSpecial Marine WarningLCH33 min
May 6, 12:29 AM CDTSpecial Marine WarningLCH61 min
May 6, 1:06 AM CDTSpecial Marine WarningLCH24 min
May 6, 1:26 AM CDTSpecial Marine WarningLCH34 min
May 6, 2:17 AM CDTSpecial Weather StatementLCHAllen28 min
May 6, 10:45 AM CDTRiver Flood WarningLCHLafayette, Vermilion16 days
May 6, 10:45 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry6 days
May 6, 10:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Vermilion32 min
May 6, 11:07 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry28 min
May 6, 11:29 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin31 min
May 6, 11:34 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin26 min
May 6, 11:57 AM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin33 min
May 6, 11:59 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin31 min
May 6, 12:02 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry28 min
May 6, 12:09 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin36 min
May 6, 12:31 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin29 min
May 6, 12:59 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin16 min
May 6, 1:14 PM CDTSevere Thunderstorm WarningLCHSaint Martin16 min
May 6, 4:15 PM CDTSpecial Weather StatementLCHCalcasieu30 min
May 6, 4:17 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu44 min
May 6, 4:49 PM CDTTornado WarningLCHBeauregard, Vernon26 min
May 6, 5:09 PM CDTSpecial Weather StatementLCHBeauregard36 min
May 6, 5:37 PM CDTSevere Thunderstorm WarningLCHBeauregard23 min
May 6, 5:58 PM CDTSevere Thunderstorm WarningLCHBeauregard29 min
May 6, 6:02 PM CDTTornado WarningLCHBeauregard17 min
May 6, 6:06 PM CDTFlash Flood WarningLCHBeauregard10 hr
May 6, 6:11 PM CDTSpecial Weather StatementLCHEvangeline34 min
May 6, 6:31 PM CDTSpecial Weather StatementLCHBeauregard29 min
May 6, 6:39 PM CDTFlash Flood WarningLCHBeauregard9 hr
May 6, 6:46 PM CDTFlash Flood WarningLCHBeauregard, Vernon7 hr
May 6, 6:50 PM CDTSpecial Weather StatementLCHLafayette, Saint Landry25 min
May 6, 6:52 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon23 min
May 6, 3:33 PM CDTSpecial Weather StatementLCHOrange27 min
May 6, 4:06 PM CDTSpecial Weather StatementLCHNewton24 min
May 6, 5:07 PM CDTTornado WarningLCHNewton23 min
May 6, 5:32 PM CDTSevere Thunderstorm WarningLCHHardin, Tyler43 min
May 6, 5:42 PM CDTSpecial Weather StatementLCHNewton33 min
May 6, 5:59 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler46 min
May 6, 6:17 PM CDTSpecial Weather StatementLCHNewton28 min
May 6, 6:34 PM CDTSevere Thunderstorm WarningLCHJasper, Newton26 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.